Alert archive / Minnesota / Snow Advisories in 2005
Snow Advisory 1, NWS Twin Cities, MN
NWS Twin Cities, MN issued this snow advisory at Nov 30, 2005, 4:41 AM CST for 23 counties in Minnesota. It took effect at Nov 30, 2005, 3:00 PM CST. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2005, 4:41 AM CST (10:41 UTC)
- In effect from
- Nov 30, 2005, 3:00 PM CST
- Expired
- Dec 11, 2005, 1:27 PM CST
- In force
- 11 days
- Issued by
- NWS Twin Cities, MN
All 23 counties
Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Kandiyohi County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Nicollet County, MN, Pope County, MN, Redwood County, MN, Renville County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Watonwan County, MN
The radar
The Minneapolis radar (KMPX), 84 km from the middle of the area, began a volume at 10:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 10.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -45 m²/s²
- 0-3 km storm-relative helicity
- -86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 301041 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 441 AM CST WED NOV 30 2005 ...SNOWY CONDITIONS WILL DEVELOP ACROSS SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... .SNOW WILL BEGIN ACROSS SOUTH CENTRAL MINNESOTA THIS AFTERNOON AS A LOW PRESSURE SYSTEM TRACKS EASTWARD ACROSS NEBRASKA AND INTO IOWA. THE HIGHEST SNOWFALL AMOUNTS ARE EXPECTED TO FALL ALONG AND SOUTH OF A ST JAMES...TO WINNEBAGO...TO GENEVA LINE...WHERE SNOWFALL TOTALS AROUND 4 INCHES ARE EXPECTED BY MIDNIGHT TONIGHT. ISOLATED HIGHER AMOUNTS AROUND 5 INCHES WILL ALSO BE POSSIBLE...MAINLY ALONG THE INTERSTATE 90 CORRIDOR. THE BULK OF THE SNOW IS EXPECTED TO FALL AROUND AND DURING THE EVENING COMMUTE...GENERALLY BETWEEN THE HOURS OF 4 PM AND 8 PM. MNZ082-091>093-301800- /O.NEW.KMPX.SN.Y.0001.051130T2100Z-051201T0600Z/ WATONWAN-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...FAIRMONT...BLUE EARTH... ALBERT LEA 441 AM CST WED NOV 30 2005 ...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. SOME CITIES INCLUDED ARE ST JAMES...FAIRMONT...BLUE EARTH...AND ALBERT LEA. SNOW WILL DEVELOP ACROSS SOUTH CENTRAL MINNESOTA THIS AFTERNOON...AND CONTINUE THROUGH THE EVENING HOURS. BY THE MIDNIGHT HOUR...TOTAL SNOWFALL AMOUNTS AROUND 4 INCHES ARE EXPECTED...WITH ISOLATED AMOUNTS UP TO 5 INCHES POSSIBLE. WIND SPEEDS WILL BE AROUND 10 MPH OR LESS...SO BLOWING SNOW IS NOT ANTICIPATED TO BE A PROBLEM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SCHMIT
10 follow-up statements
000 WWUS43 KMPX 301731 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1130 AM CST WED NOV 30 2005 ...SNOWY CONDITIONS WILL DEVELOP ACROSS SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... .SNOWFALL RATES WILL INCREASE ACROSS MUCH OF SOUTH AND CENTRAL MINNESOTA THIS AFTERNOON AND CONTINUE THIS EVENING. THE MOST SIGNIFICANT SNOWFALL IS EXPECTED NEAR THE IOWA BORDER...WHERE AMOUNTS COULD APPROACH 6 INCHES IN THE VICINITY OF FAIRMONT. THE SNOWFALL RATE IS EXPECTED TO BE MAXIMIZED NEAR THE IOWA BORDER BETWEEN 5 PM AND 10 PM. FARTHER NORTH...SNOWFALL AMOUNTS WILL GENERALLY BE IN THE 1 TO 3 INCH CATEGORY. THE SNOWFALL IS ASSOCIATED WITH A LOW PRESSURE AREA MOVING EAST...TO THE SOUTH OF MINNESOTA THIS AFTERNOON AND TONIGHT. MNZ082-091>093-010130- /O.CON.KMPX.SN.Y.0001.051130T2100Z-051201T0600Z/ WATONWAN-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...FAIRMONT...BLUE EARTH... ALBERT LEA 1130 AM CST WED NOV 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT. SOME CITIES INCLUDED ARE ST JAMES...FAIRMONT...BLUE EARTH...AND ALBERT LEA. SNOW WILL INCREASE ACROSS SOUTH CENTRAL MINNESOTA THIS AFTERNOON... AND CONTINUE THROUGH THE EVENING HOURS. BY THE MIDNIGHT HOUR... TOTAL SNOWFALL AMOUNTS OF 3 TO 5 INCHES ARE EXPECTED...WITH ISOLATED AMOUNTS UP TO 6 INCHES POSSIBLE. THE HEAVIEST SNOWFALL WILL BE NEAR THE IOWA BORDER...AROUND FAIRMONT...AND NEAR THE BUFFALO RIDGE CLOSE TO ST JAMES. HIGHER WIND SPEEDS WILL BE AROUND 10 MPH OR LESS...SO BLOWING SNOW IS NOT ANTICIPATED TO BE A PROBLEM. $$ RJN
000 WWUS43 KMPX 302018 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 218 PM CST WED NOV 30 2005 ...SNOW IS SPREADING INTO SOUTH CENTRAL MINNESOTA WITH ACCUMULATIONS AHEAD... .AS MID AFTERNOON APPROACHED...THE LEADING EDGE OF A LARGE AREA OF SNOW WAS APPROACHING THE REDWOOD FALLS AND FAIRMONT AREA. THIS AREA OF SNOW SHOULD REACH COMMUNITIES SUCH AS WELLS AND BLUE EARTH BY 3 PM AND ALBERT LEA BEFORE 4 PM. SNOW INTENSITIES WILL RAPIDLY INCREASE ACROSS SOUTH CENTRAL MINNESOTA SOON AFTER THE ONSET OF STEADY SNOW. VISIBILITY IS EXPECTED TO FREQUENTLY DROP BELOW 1 MILE AS SNOW ACCUMULATES AT A RATE OF A HALF INCH TO AS MUCH AS ONE INCH PER HOUR. THE HIGHEST SNOW TOTALS THROUGH THIS EVENING ARE EXPECTED AROUND FAIRMONT WHERE AS MUCH AS 5 TO 6 INCHES IS POSSIBLE. A GENERAL SNOWFALL IN THE 3 TO 5 INCH RANGE IS EXPECTED IN COMMUNITIES ACROSS SOUTH CENTRAL MINNESOTA SUCH AS ALBERT LEA...WELLS...BLUE EARTH...ST. JAMES...AND TRUMAN. SNOWFALL OF 1 TO AS MUCH AS 3 INCHES MAY REACH AREAS AS FAR NORTH AS THE SOUTHERN TWIN CITIES METRO...NEW ULM...REDWOOD FALLS...GLENCOE... AND MANKATO. MOST OF THE ACCUMULATION WILL BE BEFORE MIDNIGHT. MNZ082-091>093-010430- /O.CON.KMPX.SN.Y.0001.051130T2100Z-051201T0600Z/ WATONWAN-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ST. JAMES...FAIRMONT...BLUE EARTH... ALBERT LEA 218 PM CST WED NOV 30 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... AS MID AFTERNOON APPROACHED...THE LEADING EDGE OF A LARGE AREA OF SNOW WAS APPROACHING THE ST. JAMES AND FAIRMONT AREA. THIS AREA OF SNOW SHOULD REACH COMMUNITIES SUCH AS WELLS AND BLUE EARTH BY 3 PM AND ALBERT LEA BEFORE 4 PM. SNOW INTENSITIES WILL RAPIDLY INCREASE ACROSS SOUTH CENTRAL MINNESOTA SOON AFTER THE ONSET OF STEADY SNOW. VISIBILITY IS EXPECTED FREQUENTLY DROP BELOW 1 MILE AS SNOW ACCUMULATES AT A RATE OF A HALF INCH TO AS MUCH AS ONE INCH PER HOUR. THE HIGHEST SNOW TOTALS THROUGH THIS EVENING ARE EXPECTED AROUND FAIRMONT WHERE AS MUCH AS 5 TO 6 INCHES IS POSSIBLE. A GENERAL SNOWFALL IN THE 3 TO 5 INCH RANGE IS EXPECTED IN COMMUNITIES ACROSS SOUTH CENTRAL MINNESOTA SUCH AS ALBERT LEA...WELLS...BLUE EARTH...ST. JAMES...AND TRUMAN. AREAS ALONG AND SOUTH OF INTERSTATE 90 SHOULD SEE THE GREATEST SNOW AMOUNTS. $$ BAP
000 WWUS43 KMPX 021043 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 443 AM CST FRI DEC 2 2005 ...SNOW WILL SPREAD ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND TONIGHT... .ANOTHER ROUND OF SNOW WILL DEVELOP ACROSS SOUTHWEST MINNESOTA THIS AFTERNOON...AND SHIFT EAST ACROSS SOUTH CENTRAL MINNESOTA THIS EVENING AND TONIGHT. BY EARLY SATURDAY MORNING...NEW SNOWFALL AMOUNTS BETWEEN 3 AND 4 INCHES ARE EXPECTED ALONG AND SOUTH OF A SLEEPY EYE...TO MAPLETON...TO ALBERT LEA LINE. ISOLATED HIGHER TOTALS AROUND 5 INCHES WILL ALSO BE POSSIBLE...MAINLY ALONG AND SOUTH OF A ST JAMES TO BLUE EARTH LINE. THE BULK OF THE SNOWFALL IS EXPECTED TO FALL AROUND AND DURING THE HOURS OF THE EVENING COMMUTE...GENERALLY BETWEEN 3 PM AND 8 PM. MNZ073-074-082-083-091>093-021800- /O.NEW.KMPX.SN.Y.0001.051202T2100Z-051203T0900Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... MANKATO...FAIRMONT...BLUE EARTH...ALBERT LEA 443 AM CST FRI DEC 2 2005 ...SNOW ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM CST SATURDAY. SOME CITIES INCLUDED IN THE ADVISORY ARE SLEEPY EYE...ST JAMES...GOOD THUNDER...FAIRMONT...BLUE EARTH...AND ALBERT LEA. SNOW WILL DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA BY LATE AFTERNOON...AND CONTINUE THROUGH THE EVENING HOURS. BY 3 AM SATURDAY...WIDESPREAD SNOWFALL AMOUNTS OF 3 TO 4 INCHES ARE EXPECTED...WITH ISOLATED HIGHER AMOUNTS UP TO 5 INCHES POSSIBLE. LIGHT WINDS UNDER 10 MPH ARE EXPECTED THROUGH THE DURATION OF THE SNOWFALL...SO BLOWING SNOW IS NOT ANTICIPATED TO BE A PROBLEM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SCHMIT
000 WWUS43 KMPX 021837 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1237 PM CST FRI DEC 2 2005 ...SNOW WILL SPREAD ACROSS SOUTHWEST INTO CENTRAL AND WESTERN WISCONSIN OVERNIGHT... .ANOTHER ROUND OF SNOW WILL DEVELOP ACROSS SOUTHWEST MINNESOTA THIS AFTERNOON...AND SHIFT EAST ACROSS SOUTH CENTRAL MINNESOTA OVERNIGHT. BY EARLY SATURDAY MORNING...NEW SNOWFALL AMOUNTS BETWEEN 3 AND 4 INCHES ARE EXPECTED ALONG AND SOUTHWEST OF THE MINNESOTA RIVER VALLEY. ISOLATED HIGHER TOTALS AROUND 5 INCHES WILL ALSO BE POSSIBLE...MAINLY ALONG AND SOUTHWEST OF A ST JAMES TO BLUE EARTH LINE. FURTHER NORTH AND EAST...HUTCHINSON... WILLMAR AND THE TWIN CITIES WILL LIKELY PICK UP BETWEEN 1 AND 2 INCHES. ALTHOUGH THE BULK OF THE SNOWFALL IS EXPECTED TO FALL BEFORE 6 AM CST SATURDAY...LIGHT SNOW IS EXPECTED TO LINGER THROUGH ABOUT NOON. MNZ073-074-082-083-091>093-030245- /O.EXT.KMPX.SN.Y.0001.051202T2100Z-051203T1200Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... MANKATO...FAIRMONT...BLUE EARTH...ALBERT LEA 1237 PM CST FRI DEC 2 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM CST SATURDAY... THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 6 AM CST SATURDAY. SOME CITIES INCLUDED IN THE ADVISORY ARE SLEEPY EYE...ST JAMES... GOOD THUNDER...FAIRMONT...BLUE EARTH...AND ALBERT LEA. SNOW WILL DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA BY LATE AFTERNOON...AND CONTINUE OVERNIGHT. BY 6 AM SATURDAY...WIDESPREAD SNOWFALL AMOUNTS OF 3 TO 4 INCHES ARE EXPECTED...WITH ISOLATED HIGHER AMOUNTS UP TO 5 INCHES POSSIBLE. LIGHT WINDS UNDER 10 MPH ARE EXPECTED THROUGH THE DURATION OF THE SNOWFALL...SO BLOWING SNOW IS NOT ANTICIPATED TO BE A PROBLEM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KMPX 030253 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 853 PM CST FRI DEC 2 2005 ...SNOW SPREADING INTO SOUTHWEST AND SOUTH CENTRAL MINNESOTA... .SNOW WAS FALLING OVER SOUTHWEST AND SOUTH CENTRAL MINNESOTA THIS EVENING AND WILL CONTINUE OVERNIGHT. IT APPEARS THAT THE MOST SIGNIFICANT SNOW WILL FALL BETWEEN 10 PM AND 3AM. BY EARLY SATURDAY MORNING...NEW SNOWFALL AMOUNTS BETWEEN 3 AND 4 INCHES ARE EXPECTED ALONG AND SOUTHWEST OF THE MINNESOTA RIVER VALLEY...INCLUDING THE CITIES OF MANKATO...ALBERT LEA...REDWOOD FALLS...AND FAIRMONT. FARTHER NORTH AND EAST...HUTCHINSON... WILLMAR AND THE TWIN CITIES WILL LIKELY PICK UP BETWEEN 1 AND 2 INCHES. ALTHOUGH THE BULK OF THE SNOWFALL IS EXPECTED TO FALL BEFORE 6 AM CST SATURDAY...LIGHT SNOW IS EXPECTED TO LINGER THROUGH ABOUT NOON. MNZ073-074-082-083-091>093-031100- /O.CON.KMPX.SN.Y.0001.000000T0000Z-051203T1200Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... MANKATO...FAIRMONT...BLUE EARTH...ALBERT LEA 853 PM CST FRI DEC 2 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST SATURDAY. SOME CITIES INCLUDED IN THE ADVISORY ARE...MANKATO...ALBERT LEA...REDWOOD FALLS...AND FAIRMONT. SNOW WILL CONTINUE ACROSS SOUTHWEST AND SOUTH CENTRAL MINNESOTA OVERNIGHT. BY 6 AM SATURDAY... WIDESPREAD SNOWFALL AMOUNTS OF 3 TO 4 INCHES ARE EXPECTED. LIGHT WINDS UNDER 10 MPH ARE EXPECTED THROUGH THE DURATION OF THE SNOWFALL... SO BLOWING SNOW IS NOT ANTICIPATED TO BE A PROBLEM. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ JPR
000 WWUS43 KMPX 030849 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 249 AM CST SAT DEC 3 2005 ...SIGNIFICANT SNOWFALL HAS ENDED ACROSS SOUTH CENTRAL MINNESOTA... .ALTHOUGH THE LIGHT SNOW HAS NOT ENDED ACROSS MUCH OF SOUTH CENTRAL MINNESOTA...THE HEAVIEST SNOW HAS MOVED EAST OF THE AREA. THEREFORE...THE SNOW ADVISORY THAT WAS PREVIOUSLY IN EFFECT FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...INCLUDING THE CITIES OF REDWOOD FALLS...FAIRMONT...MANKATO...AND ALBERT LEA...HAS BEEN CANCELLED. AS OF EARLY THIS MORNING...THE HIGHEST SNOW ACCUMULATIONS WERE AROUND 3 INCHES...MAINLY IN LOCATIONS ALONG AND JUST NORTH OF THE IOWA BORDER. MNZ073-074-082-083-091>093-031000- /O.CAN.KMPX.SN.Y.0001.000000T0000Z-051203T1200Z/ REDWOOD-BROWN-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...REDWOOD FALLS...NEW ULM...ST. JAMES... MANKATO...FAIRMONT...BLUE EARTH...ALBERT LEA 249 AM CST SAT DEC 3 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE SNOW ADVISORY. ALTHOUGH THE LIGHT SNOW HAS NOT ENDED ACROSS MUCH OF SOUTH CENTRAL MINNESOTA...THE HEAVIEST SNOW HAS MOVED EAST OF THE AREA. THEREFORE...THE SNOW ADVISORY THAT WAS PREVIOUSLY IN EFFECT FOR PORTIONS OF SOUTH CENTRAL MINNESOTA...INCLUDING THE CITIES OF REDWOOD FALLS...FAIRMONT...MANKATO...AND ALBERT LEA...HAS BEEN CANCELLED. $$ KAT
000 WWUS43 KMPX 110340 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 940 PM CST SAT DEC 10 2005 ...A SNOWY SUNDAY IS EXPECTED FOR PART OF WEST CENTRAL AND SOUTHWEST MINNESOTA... .A FAST MOVING LOW PRESSURE SYSTEM LOCATED OVER NORTHERN SASKATCHEWAN IS EXPECTED TO RACE SOUTHWARD INTO THE RED RIVER VALLEY OVER NIGHT AND PASS INTO NORTHERN IOWA EARLY SUNDAY EVENING. SNOW IS EXPECTED TO BREAK OUT ALONG A NARROW BAND ALONG AND ABOUT 60 MILES EAST OF THE EVENTUAL PATH OF THIS LOW. THIS WILL MEAN A 2 TO 4 INCH SNOWFALL FOR PART OF WEST CENTRAL AND SOUTH CENTRAL MINNESOTA THROUGH THE DAYLIGHT HOURS SUNDAY. THE SNOW ADVISORY IS GENERALLY WEST OF A LINE FROM STAPLES TO GLENCOE TO OWATONNA AND EAST OF A LINE FROM APPLETON TO GRANITE FALLS TO FAIRMONT. MNZ041-042-047>049-055>058-065>067-073>076-082>085-091>093-111145- /O.NEW.KMPX.SN.Y.0001.051211T1200Z-051212T0000Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 940 PM CST SAT DEC 10 2005 ...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY. SNOWFALL WILL INCREASE AFTER DAYBREAK ON SUNDAY ACROSS THE ADVISORY AREA WITH ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED BY EARLY SUNDAY EVENING. VISIBILITY WILL BE FREQUENTLY CUT TO UNDER A MILE WHILE THE SNOWFALL IS OCCURRING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS43 KMPX 111138 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 538 AM CST SUN DEC 11 2005 ...SNOW WILL SPREAD ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA THIS MORNING... .A FAST MOVING LOW PRESSURE SYSTEM WILL BRING A BURST OF SNOW ACROSS WEST CENTRAL AND SOUTH CENTRAL MINNESOTA TODAY. ACCUMULATING SNOW WILL BEGIN AROUND 9 AM ACROSS PORTIONS OF WEST CENTRAL MINNESOTA. THIS SNOW WILL SPREAD RAPIDLY SOUTH FROM MORRIS AND GLENWOOD THROUGH MONTEVIDEO AND WILLMAR TO FAIRMONT AND MANKATO. A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM FROM MORRIS...GRANITE FALLS AND ST JAMES EAST TO ALBANY...HUTCHINSON...AND WASECA. TOTAL ACCUMULATIONS ARE FORECAST TO RANGE FROM 2 TO 4 INCHES IN THIS ADVISORY AREA. THOSE TRAVELING TODAY SHOULD BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. MNZ041-042-047>049-055>058-065>067-073>076-082>085-091>093-111945- /O.CON.KMPX.SN.Y.0001.051211T1200Z-051212T0000Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 538 AM CST SUN DEC 11 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY EXTENDS FROM MORRIS...GRANITE FALLS AND ST JAMES EAST TO ALBANY...HUTCHINSON AND WASECA TODAY. SNOW WILL SPREAD ACROSS THIS ADVISORY AREA...LOCATED OVER WEST CENTRAL AND SOUTH CENTRAL MINNESOTA...THIS MORNING. TOTAL SNOWFALL ACCUMULATIONS ARE FORECAST TO RANGE FROM 2 TO 4 INCHES BEFORE THE SNOW TAPERS OFF BY 6 PM. THOSE TRAVELING TODAY SHOULD BE PREPARED FOR SNOW COVERED ROADS. $$
000 WWUS43 KMPX 111646 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1046 AM CST SUN DEC 11 2005 ...LIGHT TO MODERATE SNOWFALL WILL CONTINUE TO SPREAD INTO WEST CENTRAL...CENTRAL...AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON... SNOW WILL CONTINUE TO DEVELOP AND MOVE INTO PORTIONS OF WEST CENTRAL...CENTRAL...AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON. THE HEAVIEST SNOWFALL WILL OCCUR IN A CORRIDOR FROM ALEXANDRIA...TO LITCHFIELD...AND ALBERT LEA. MAXIMUM SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE IN THE ADVISORY AREA. THE SNOW WILL BEGIN TO TAPER OFF BY MID AFTERNOON IN AREAS NORTHWEST OF A LINE FROM SAINT CLOUD TO MONTEVIDEO...AND BY EARLY EVENING ACROSS THE REMAINDER OF CENTRAL AND SOUTH CENTRAL MINNESOTA. LIGHT SNOW AND FLURRIES MAY LINGER ACROSS PORTIONS OF SOUTH CENTRAL MINNESOTA THROUGH LATE EVENING...BUT ADDITIONAL ACCUMULATIONS OF MORE THAN A FEW TENTHS OF AN INCH ARE NOT EXPECTED AFTER 6 PM. IF YOU ARE TRAVELING ACROSS WEST CENTRAL...CENTRAL...AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON AND EVENING...EXERCISE EXTREME CAUTION. VISIBILITIES MAY BE REDUCED TO A HALF MILE OR LESS IN THE HEAVIEST SNOWFALL...RESULTING IN RAPID CHANGES IN VISIBILITY OVER A SHORT DISTANCE. REDUCE YOUR SPEED...AND ALLOW EXTRA TIME TO ARRIVE AT YOUR DESTINATION. MNZ041-042-047>049-055>058-065>067-073>076-082>085-091>093-120000- /O.CON.KMPX.SN.Y.0001.000000T0000Z-051212T0000Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 1046 AM CST SUN DEC 11 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. SNOW WILL CONTINUE TO DEVELOP AND MOVE INTO PORTIONS OF WEST CENTRAL...CENTRAL...AND SOUTH CENTRAL MINNESOTA THIS AFTERNOON. THE HEAVIEST SNOWFALL WILL OCCUR IN A CORRIDOR FROM ALEXANDRIA...TO LITCHFIELD...AND ALBERT LEA. MAXIMUM SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE IN THE ADVISORY AREA. THE SNOW WILL BEGIN TO TAPER OFF BY MID AFTERNOON IN AREAS NORTHWEST OF A LINE FROM SAINT CLOUD TO MONTEVIDEO...AND BY EARLY EVENING ACROSS THE REMAINDER OF CENTRAL AND SOUTH CENTRAL MINNESOTA. LIGHT SNOW AND FLURRIES MAY LINGER ACROSS PORTIONS OF SOUTH CENTRAL MINNESOTA THROUGH LATE EVENING...BUT ADDITIONAL ACCUMULATIONS OF MORE THAN A FEW TENTHS OF AN INCH ARE NOT EXPECTED AFTER 6 PM. $$ KAT
000 WWUS43 KMPX 111927 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 127 PM CST SUN DEC 11 2005 ...HEAVIEST SNOW WAS ENDING ACROSS CENTRAL AND SOUTH CENTRAL MINNESOTA... .ALTHOUGH LIGHT SNOW AND SOME FLURRIES REMAIN ACROSS PORTIONS OF WEST CENTRAL...CENTRAL...AND SOUTH CENTRAL MINNESOTA...LESS THAN AN INCH OF ADDITIONAL ACCUMULATION IS EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED. OBSERVERS REPORTED AS MUCH AS TWO INCHES OF SNOW ACCUMULATED ACROSS PORTIONS OF WEST CENTRAL MINNESOTA BEFORE THE BULK OF THE SNOWFALL ENDED. MNZ041-042-047>049-055>058-065>067-073>076-082>085-091>093-112030- /O.CAN.KMPX.SN.Y.0001.000000T0000Z-051212T0000Z/ DOUGLAS-TODD-STEVENS-POPE-STEARNS-SWIFT-CHIPPEWA-KANDIYOHI-MEEKER- RENVILLE-MCLEOD-SIBLEY-REDWOOD-BROWN-NICOLLET-LE SUEUR-WATONWAN- BLUE EARTH-WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN- INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...MORRIS... GLENWOOD...ST. CLOUD...BENSON...MONTEVIDEO...WILLMAR... LITCHFIELD...OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS... NEW ULM...ST. PETER...LE SUEUR...ST. JAMES...MANKATO...WASECA... OWATONNA...FAIRMONT...BLUE EARTH...ALBERT LEA 127 PM CST SUN DEC 11 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE SNOW ADVISORY. ALTHOUGH LIGHT SNOW AND SOME FLURRIES REMAIN ACROSS PORTIONS OF WEST CENTRAL...CENTRAL...AND SOUTH CENTRAL MINNESOTA...LESS THAN AN INCH OF ADDITIONAL ACCUMULATION IS EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON AND EVENING. THEREFORE...THE SNOW ADVISORY HAS BEEN CANCELLED. $$ KAT
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this snow advisory went out at Nov 30, 3:59 AM CST, 42 minutes earlier.
Area forecast discussion, Nov 30, 3:59 AM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
359 AM CST WED NOV 30 2005
SHORT TERM...TODAY THROUGH FRIDAY NIGHT
EARLY MORNING WATER VAPOR IMAGERY AND THE PROFILER NETWORK FEATURE A
BROAD LONGWAVE TROUGH ACROSS THE CONUS...WITH A DUO OF SHORTWAVES
CASCADING OVER THE NORTHERN ROCKIES. THE NAM..GFS...AND CANADIAN
MODELS ARE EXHIBITING GOOD AGREEMENT UPON THE MERGING OF THE
AFOREMENTIONED PIECES OF SHORTWAVE ENERGY INTO A WELL-DEFINED 700MB
LOW THAT TRACKS ACROSS IOWA LATE THIS AFTERNOON AND TONIGHT. THE
BEST OMEGA AND 850-700MB QG FRONTOGENESIS IS FORECAST ACROSS
SOUTHWEST MINNESOTA BETWEEN 18Z WED AND 00Z THU...AND WEAKENS
SLIGHTLY AS IT SHIFTS ACROSS THE MN/IA BORDER BETWEEN 21Z WED AND
03Z THU. TEMPERATURES IN THE DENDRITIC LAYER APPEAR SLIGHTLY COLDER
THAN THE TYPICAL VALUES DESIRED FOR OPTIMAL GROWTH...WITH THE COBB
METHOD INDICATING SNOWFALL TOTALS RANGING FROM 1 TO 4 INCHES FROM
NORTH TO SOUTH RESPECTIVELY. SPECIFIC HUMIDITY VALUES ARE RATHER
LOW...GENERALLY AROUND 1 G/KG. DUE TO THE FACT THAT AM ANTICIPATING
AROUND 4 INCHES ACROSS THE SOUTHERN TIER OF THE CWA...AND PER
SURROUNDING WFO COLLABORATION...HAVE DECIDED TO ISSUE A SNOW
ADVISORY FOR WATONWAN...MARTIN...FARIBAULT...AND FREEBORN COUNTIES
FROM 21Z WED TO 06Z THU. EXPECT SNOW TO END ACROSS MOST OF THE CWA
BY THURSDAY MORNING AS THE SYSTEM PROGRESSES EAST...WITH SNOW
CHANCES LINGERING ACROSS WI COUNTIES UNTIL 18Z.
SNOW CHANCES WILL ENTER THE FORECAST FOR THE WESTERN TWO THIRDS OF
THE FORECAST AREA AGAIN ON FRIDAY INTO SATURDAY...AS 850-700MB WARM
AIR ADVECTION SHIFTS INTO SOUTHERN AND CENTRAL MINNESOTA.
TEMPERATURES THROUGH THE PERIOD WILL REMAIN IN THE BELOW NORMAL
CATEGORY...WITH HIGHS IN THE TEENS AND LOW 20S...AND LOWS GENERALLY
IN THE 5 TO 15 DEGREE RANGE. TEMPERATURES MAY DIP SLIGHTLY COOLER
/INTO THE ZERO TO 5 ABOVE RANGE/ ON FRIDAY MORNING ACROSS THE
WEST/SOUTH...AS SURFACE HIGH PRESSURE BUILDS IN AND SNOW COVERED
GROUND COMES INTO PLAY.
LONGER TERM...SATURDAY THROUGH WEDNESDAY
STILL LOOKS LIKE A COLD PERIOD WITH ENSEMBLE 850 TEMP ANOMS WELL
INTO NEGATIVE TERRITORY. AFTER NEXT ROUND OF ISENTROPIC LIFT ON
SATURDAY...ENSEMBLE POPS ON LOW SIDE IN THE COLD AIR...ALTHOUGH
ECMWF WANTS TO BRING ANOTHER WAVE THROUGH ABOUT TUESDAY. EXTENDED
GUID FORECASTING QUITE A BIT OF CLOUD COVER /MID LEVEL/...WHICH IS
CORRESPONDINGLY KEEPING MIN TEMPS UP. COULD BE SOME SUB ZERO
MINS...MOST LIKELY ON MON...BUT WILL KEEP JUST ABOVE ZERO FOR NOW.
BOTH ECMWF AND GFS WANT TO BRING IN MORE WESTERLY UPPER FLOW BEYOND
THE FORECAST PERIOD.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...SNOW ADVISORY FROM 3 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT
FOR FARIBAULT-FREEBORN-MARTIN-WATONWAN.
WI...NONE.
&&
SCHMIT/RICHARDSONHazardous weather outlook, Nov 29, 6:45 PM CST, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 645 PM CST TUE NOV 29 2005 MNZ064-065-067-073>078-082>085-091>093-301205- BLUE EARTH-BROWN-FARIBAULT-FREEBORN-GOODHUE-LE SUEUR-MARTIN-NICOLLET- REDWOOD-RENVILLE-RICE-SIBLEY-STEELE-WASECA-WATONWAN-YELLOW MEDICINE- 645 PM CST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN MINNESOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL MOVE INTO SOUTHWEST MINNESOTA...NEAR CANBY...LATE WEDNESDAY MORNING...AND SWEEP ACROSS MUCH OF SOUTHERN MINNESOTA WEDNESDAY AFTERNOON AND NIGHT. THREE OR FOUR INCHES SHOULD BE COMMON SOUTH OF A LINE FROM GRANITE FALLS TO RED WING. A FEW SPOTS ALONG THE IOWA BORDER MIGHT EVEN SEE CLOSE TO FIVE INCHES. LOW PRESSURE WILL DEVELOP IN THE CENTRAL ROCKIES AND MOVE ACROSS NORTHERN MISSOURI WEDNESDAY NIGHT. IF THIS STORM TRACK HOLDS... IT WILL PLACE SOUTHERN MINNESOTA IN A FAVORABLE POSITION FOR SEVERAL INCHES OF SNOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. MNZ041>045-047>063-066-068>070-WIZ014>016-023>028-301205- ANOKA-BARRON-BENTON-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-DUNN- EAU CLAIRE-HENNEPIN-ISANTI-KANABEC-KANDIYOHI-LAC QUI PARLE-MCLEOD- MEEKER-MILLE LACS-MORRISON-PEPIN-PIERCE-POLK-POPE-RAMSEY-RUSK-SCOTT- SHERBURNE-ST CROIX-STEARNS-STEVENS-SWIFT-TODD-WASHINGTON-WRIGHT- 645 PM CST TUE NOV 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SNOW WILL MOVE INTO WEST CENTRAL MINNESOTA WEDNESDAY MORNING...AND SWEEP ACROSS MUCH OF CENTRAL MINNESOTA WEDNESDAY AFTERNOON AND NIGHT. ONE TO THREE INCHES SHOULD BE COMMON ALL THE WAY FROM MORRIS AND MONTEVIDEO...TO LITTLE FALLS...ST CLOUD AND HUTCHINSON...AND THEN THE TWIN CITIES...EAU CLAIRE AND RICE LAKE. LOW PRESSURE WILL DEVELOP IN THE CENTRAL ROCKIES AND MOVE ACROSS NORTHERN MISSOURI WEDNESDAY NIGHT. IF THIS STORM TRACK HOLDS...IT WILL PLACE CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN IN A FAVORABLE POSITION FOR SOME LIGHT SNOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. TDK
Nearby
Snow Advisories in Minnesota, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.